Neutropenia in a patient treated with ipilimumab (anti-CTLA-4 Antibody)

Mojtaba Akhtari, Edmund K. Waller, David L. Jaye, David H. Lawson, Ramy Ibrahim, Nicholas E. Papadopoulos, Martha L. Arellano

Research output: Contribution to journalArticle

65 Scopus citations

Abstract

A 42-year-old white woman with a diagnosis of metastatic melanoma developed severe neutropenia during treatment with ipilimumab (anticytotoxic T-lymphocyte-associated antigen-4 antibody). Bone marrow aspiration and biopsy specimens revealed marked myeloid hypoplasia, with unremarkable erythropoiesis and megakaryopoiesis. The patientÉ's neutropenia did not respond to therapy with a combination of colony stimulating factors and steroids; however, it rapidly improved after administration of intravenous immunoglobulin. Treatment with ipilimumab has not been reported to be associated with hematologic toxicities, and to our knowledge, no case of neutropenia has previously been reported. This report of acute grade 4 neutropenia associated with ipilimumab and clinically consistent with an autoimmune process emphasizes the importance of monitoring complete blood count during treatment with this new monoclonal antibody.

Original languageEnglish (US)
Pages (from-to)322-324
Number of pages3
JournalJournal of Immunotherapy
Volume32
Issue number3
DOIs
StatePublished - Apr 2009
Externally publishedYes

Keywords

  • CTLA-4
  • Ipilimumab
  • Neutropenia

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology
  • Pharmacology
  • Cancer Research

Fingerprint Dive into the research topics of 'Neutropenia in a patient treated with ipilimumab (anti-CTLA-4 Antibody)'. Together they form a unique fingerprint.

  • Cite this

    Akhtari, M., Waller, E. K., Jaye, D. L., Lawson, D. H., Ibrahim, R., Papadopoulos, N. E., & Arellano, M. L. (2009). Neutropenia in a patient treated with ipilimumab (anti-CTLA-4 Antibody). Journal of Immunotherapy, 32(3), 322-324. https://doi.org/10.1097/CJI.0b013e31819aa40b